28 Aug Be careful with Cortisone Drugs!
With the coming of the spring, caution must be taken with allergic eye diseases and uncontrolled drug use. When drugs that contain cortisone are used for a long time without physician’s supervision, they may lead to glaucoma and cataract.
Spring is here, flowers are blooming. But it is a nightmare for the people who have a pollen allergy. One of the organs affected by these pollens is the eye. It is necessary to stay away from pollens in allergic eye conditions.
Ophthalmologist Prof. Dr. Kaan Ünlü gives some advice on this disease and says “We advise our patients not to scratch their eyes. Cold compress might be useful as well. 5 to 10 minutes compresses prepared with a clean cloth and cold water may relieve the patient.”
It may be inevitable to use medications despite the measures. Experts are warning about using these medications in the supervision of a physician.
Ophthalmologist Prof. Dr. Kaan Ünlü said, “Cortisone drops have some adverse effects. Such as cataract and glaucoma… Normally, there is pressure inside the eye, as you know. If this pressure rises, sensitive cells inside the eye begin to dry.”
The damage caused by glaucoma may even progress to vision loss.